Jump to content
helplinedonate

adams234

Members
  • Content Count

    542
  • Joined

  • Last visited

  • Days Won

    17

adams234 last won the day on August 14

adams234 had the most liked content!

Community Reputation

268 Excellent

1 Follower

About adams234

  • Rank
    Advanced Member
  • Birthday 02/20/1979

Profile Information

  • Gender
    Male
  • Location
    Rochester, NY
  • Interests
    Home Repair, Camping, Outdoors.

Recent Profile Visitors

2,282 profile views
  1. adams234

    For those that think C/L causes Dyskinisia ?

    McCall I feel the same as you. I have been on C/L for 4 years, Currently taking 800 mg a day and I have no problems with dyskinesia. From what I under stand is everyone reacts different and everyone's progresses differently. I read a recent research paper that attributed Levodopa dyskinesia to the loss of another neuro transmitter that occurs once the disease has progressed to a point. The transmitter that is lost is a responsible for metering the reaction of a movement in the brain. Once that control is no longer there the signal is transmitted unchecked and you end up with wild movements of the body (AKA) dyskinesia's. This study was moving into the next phase to prove their preliminary findings. I have yet to hear any results Blessings Adam
  2. adams234

    Working with Parkinson's?

    Everett I was diagnosed 4 years ago and I am still working full time. It is all about managing stress and keeping moving. I plan to work as long as my body will let me. Hopefully another 8 to 10 years. Sounds like you are doing the right things. Keep it up and keep moving. Blessings Adam
  3. adams234

    Welcome to the club

    I am with stump as well. This summer we are building a custom Vardo (sort of like a travel trailer) to camp in. I am starting a You tube channel called the Shakybaker, and I intend to keep traveling as much as possible. Take one step at a time. Celebrate all the good moments and the bad ones wont seem so bad. Blessings Adam
  4. adams234

    Welcome to the club

    I think we wish we could all give this membership back. First year is rough, but once you realize you can still do things you will feel much better. Try not to let your mind focus on what the future is going to look like. None of know. Just plan for now and hope for the best. The future will be what it will be. Blessings Adam
  5. adams234

    Welcome to the club

    Superdecooper, I officially welcome you to our club that you did not want to join. We are glad you are here and being proactive. Once you get a good MDS hang on to them for as long as possible and work with them to get a good regime going. Eventually you will feel in control again and you will reprioritize things and the turning of time wont feel so daunting. Best of luck to you Feel free to ask any questions Adam
  6. adams234

    Just Deny Everything

    I think Stump, Superdecoop, and Nosoup.. have all given excellent advice. I disclosed to my immediate boss and to my department. Since I work in a nursing home everyone understands what I have. I have not said anything to HR and will not say anything to them till the time comes I may need to make adjustment to my work life. So far my meds have kept me feeling really good and PD has had little affect on my performance. The good thing in my case, my boss has been really good about adjusting my schedule around doctors appointments and such thing because I am part of a study. Again, look at the situation you are entering. I would say, offer nothing until you feel you should. Good luck Adam
  7. adams234

    Passing out

    Just curious, are you on a dopamine agonist? I know a lot of people who have been on the agonist suffer from what is called sudden sleep attacks. Kind of mimics passing out but you fall asleep with out even realizing or feeling it come on. It can happen with sinement (AKA Carbidopa/Levoodopa) but in general sinement is better tolerated and it happens less often with this medication. Might be a good question to post in the ask the doctor section. Let him know what meds and the schedule you take them on. He may be able to steer you in a better direction. Good Luck Hope you find the answers you seek. Blessings Adam
  8. adams234

    Coffee, tea or alcohol?

    I have found that if my symptoms are not covered as well with my regular medication I can usually get a good response if I have a cup of something with caffeine in it. I gave up my addiction to caffeine along time ago so one caffeinated drink really helps. As far as Alcohol, I am a CHEAP date. One drink will do me. I have to nurse it for a long time.
  9. adams234

    Dystonia and Parkinson's?

    I did not. Seemed to start about six months after starting meds. For the most part it is not a bothersome side effect because it only happens when my meds are wearing off.
  10. adams234

    The period at the end of the sentence.

    May the God or Gods that you celebrate carry your husband to the heavens, He is free now of the chains of Parkinson, Free to dance with those who await his arrival. He is also free now to watch over you till he meets you again. Amen My deepest condolences and love to you and your family. You are a hero in my book. Only those with the toughest of character can stand the test of time and this disease to watch someone slip away and love them till the bittersweet end. Care Giver is not a just a label, It is the name of angles and super humans who walk this earth to help those with love, kindness and grace when those cannot help them selves. Blessings Adam
  11. adams234

    Dystonia and Parkinson's?

    Matt, To answer your Dystonia question. Yes Dystonia does happen during treatment of PD. I started having issues with Dystonia once I started on medication. When my meds wear off is when it kicks in. First my feet will curl or turn inwards. Some times my right hand will tense up. This last much longer than 30 seconds and can usually be stopped by intentionally moving the effected body part. (in my case) others may have different reactions. I was diagnosed at age 35 so I guess the statement Young onset are effected more often holds true. Your second question. In general, PD symptoms first show up on one side of the body before showing on both sides. In my case, when I was diagnosed all of my symptoms were on my right side. My right arm stopped swinging when I walked, my right foot would drag occasionally during walking, I had a small tremor in my right fingers, and rigidity was noted in my right arm during my exam. After some time symptoms will begin to appear on the opposite side. I now have some tremors in my left leg as well as some dystonia in my left leg and arm. So yes, PD would be worse on onside over the other when first presenting. Over time both side become effected. Hope this helps
  12. adams234

    Young onset PD testing

    As far as my sense of smell goes I feel it is unchanged. I have not had anyone say something smells that I could not smell. I do have PD, and a positive date scan with a great response to C/L. So I guess the whole smell thing is not a guarantee that you have PD or not. Blessing Adam
  13. adams234

    Doctor says symptoms 'consistent with' PD

    Pixel Paul, Sorry for joining in the welcome party so late. Your story sound familiar to almost all of us. I hope you find some relief from the Azilect as I did when I first started it. Hang in there, the first year is rough. Just know that the life you thought you would have hasn't ended, it just looks different. I can honestly say that after I finally adjusted to my new reality I am more happy now than I have ever been. Blessings Adam
  14. adams234

    DAT

    I see you said that you had symmetrically moderate reduction. I wonder if the doctors suspect something other than Parkinson's. From what I have researched and heard from my MDS generally people have reduced uptake on one side greater than the other. Example, My DatScan came back with "Moderate reduction on both sides with the left side greater than the right. Impression is consistent with a diagnosis of Parkinson's based on clinical results." I am not a doctor and this is just my opinion based on my limited knowledge. I would post your results in the ask the doctor section with a list of your symptoms and see what his advice is. Blessings Adam
  15. adams234

    Young onset PD testing

    Unfortunately the best and most common test is to try Levodopa, if you respond with good results then they are sure you have Parkinson's. There is a DatScan, it is very expensive if you don't have good medical coverage. The DatScan will not say you have Parkinson's but it will rule in or out other diseases that can mimic Parkinson's. A doctor will not order one unless they are not sure what you have. If everything in the clinical exam points to Parkinson's type of disease they will try the Levodopa first and see how you react. If your side effects are nausea try eating some crackers or toast when taking your pills. I agree with LAD, a question in the ask the doctor forum may give you a better answer. Hope this helps Adam
×